MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 115MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 115MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.308S
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: device was used for treatment, not diagnosis.(b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records: part number: 456.308s, lot number: 6652957, date of manufacture: 17 may 2011, (b)(4), part expiration date: 01 april 2020, nonconformance noted: n/a.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0mm ti helical blade 115mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor non-conformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a trochanteric fixation nail (tfn) implant cut-out.The femoral head collapsed around the femoral neck and the helical blade cut into the pelvis.It required implant removal on (b)(6) 2018.There was no fall reported by patient.Concomitant device report: [5.0mm ti locking screw 42mm- for im nails] (part #:458.942, lot #: unknown, quantity: 1).This complaint is for one (1) device.(b)(4).

Brand Name
11.0MM TI HELICAL BLADE 115MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7325798
Report Number2939274-2018-50942
Device Sequence Number1605577
Product Code HSB
UDI-Device Identifier10886982226785
UDI-Public(01)10886982226785(17)200401(10)6652957
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model Number456.308S
Device Catalogue Number456.308S
Device Lot Number6652957
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight74